7 doctors weighed in:

Cellulitis. prescription 2 antibiotics-keflex 4x day /7days & bactrim (sulfamethoxazole and trimethoprim) 2x day/7 days. After 2 days, had bad side fx-doc says stop keflex only. Is this a concern?

7 doctors weighed in
Dr. Scott Bolhack
Wound care
3 doctors agree

In brief: Antibiotic choice

I would be unable to answer this appropriately.
Of course, you could have reacted to either antibiotic. Of course, the physician may already know what bacteria you have and made a choice to change your antibiotic. Careful followup and communication are most important for you over the next week. Did your symptoms improve with the removal of the bactrim (sulfamethoxazole and trimethoprim)?

In brief: Antibiotic choice

I would be unable to answer this appropriately.
Of course, you could have reacted to either antibiotic. Of course, the physician may already know what bacteria you have and made a choice to change your antibiotic. Careful followup and communication are most important for you over the next week. Did your symptoms improve with the removal of the bactrim (sulfamethoxazole and trimethoprim)?
Thank
Dr. Payam Rafat
Podiatry
2 doctors agree

In brief: Need to be tested.

You could have an allergy to any antibiotic.
Discuss you allergies with your physician. An allergy test may help calm your fears.

In brief: Need to be tested.

You could have an allergy to any antibiotic.
Discuss you allergies with your physician. An allergy test may help calm your fears.
Thank
Dr. Michael Miller
Wound care

In brief: What's the cause

Cellulitis is basically a visible inflammation (itis) of the skin and soft tissues (red, hot, swollen and tender) .
It can be caused by many things including sunburn (radiation), trauma (sprained ankle) or poor vein circulation (stasis dermatitis). It need not be caused by bacteria. If you have repeated episodes of this, get to a wound care or vascular specialist, the diagnoses you have is wrong.

In brief: What's the cause

Cellulitis is basically a visible inflammation (itis) of the skin and soft tissues (red, hot, swollen and tender) .
It can be caused by many things including sunburn (radiation), trauma (sprained ankle) or poor vein circulation (stasis dermatitis). It need not be caused by bacteria. If you have repeated episodes of this, get to a wound care or vascular specialist, the diagnoses you have is wrong.
Thank
Dr. Martin Raff
Internal Medicine - Infectious Disease

In brief: YES

You do not indicate what the reaction was that prompted a change in therapy, but if this was an allergic reaction it was far more likely to have been due to the Bactrim (sulfamethoxazole and trimethoprim) which contains a sulfonamide.

In brief: YES

You do not indicate what the reaction was that prompted a change in therapy, but if this was an allergic reaction it was far more likely to have been due to the Bactrim (sulfamethoxazole and trimethoprim) which contains a sulfonamide.
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
25 years in practice
179K people helped
Continue
111,000 doctors available